Alert archive / Texas / Special Weather Statements in 2024

Special Weather Statement, NWS Austin/San Antonio, TX

June 11, 2024Val Verde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 11, 2024, 1:07 AM CDT for Val Verde County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2024, 1:07 AM CDT (06:07 UTC)
Expired
Jun 11, 2024, 1:45 AM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
50

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 428 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS84 KEWX 110607
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
107 AM CDT Tue Jun 11 2024
 
TXZ183-184-110645-
Val Verde TX-Edwards TX-
107 AM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Juno, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
U.S. Highway 277 Near The Sutton-Edwards County Line and State 
Highway 55. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10061 3018 10044 2992 10084 3029 10110
TIME...MOT...LOC 0605Z 311DEG 27KT 3032 10095 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:40 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 11, 12:40 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1240 AM CDT Tue Jun 11 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 252 PM CDT Mon Jun 10 2024

The complex of storms that moved across a majority of area early
this morning has allowed for slightly cooler temperatures this
afternoon with highs now expected to stay around the low 90s for all
areas expect along the Rio Grande where highs in the upper 90s are
more likely. Destabilization will be slower today due to the morning
storms, although early afternoon mesoanalysis does show greater
instability in the northeastern portion of the area that missed out
on precipitation earlier. Isolated thunderstorm development mid to
late afternoon will be possible mainly in central Texas or over the
coastal plains. The severe threat is low today with limited shear
available.

Storms may develop in west Texas this afternoon or evening and form
into another complex that moves towards South Central Texas late
tonight into Tuesday. Models vary on if this holds together as it
nears the southern Edwards Plateau or western Hill Country, but have
kept some low PoPs in these areas through Tuesday morning for this
possibility.

An upper low over the boarder of New Mexico and the Texas Panhandle
today will progress east/southeast overnight through Tuesday which
will aid in storm development tomorrow. Global models are most
bullish in the afternoon over north central and central Texas,
although some isolated activity will be possible in our CWA during
the afternoon. If discrete cells do develop, a few supercells
capable of producing large hail will be possible. Storms may also
form into a complex during the late afternoon/evening and dip into
portions of South Central Texas Tuesday night. This would lead to
more of a severe wind threat until a weakening trend begins sometime
around sunset. SPC has introduced a level 2 of 5 for this severe
potential across portions of the southern Edwards Plateau and Hill
Country. Models favor the Hill Country and areas east for the best
storm and precipitation potential tomorrow, but this can certainly
change depending on any previous rounds of convection. For any
precipitation tomorrow, heavy rainfall will be possible given PWATS
of 1.75 to 2 inches. Temperatures remain in the 90s for a majority
of the area tomorrow, although locations along the Rio Grande may
reach to around 100 degrees.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 252 PM CDT Mon Jun 10 2024

A midlevel shortwave trough will move across east TX Wednesday and
there should still be enough lift to generate showers and
thunderstorms through the day. Convection will be limited to the
eastern half of the CWA and will decrease through the afternoon. The
shortwave will move off to the east Wednesday night, and the
subtropical ridge will strengthen. Dry weather will return and a
warming trend will begin. Models have trended a little cooler than
we've seen over the last few days. Highs will mostly be in the 90s
with triple digits confined to the Rio Grande region and southern
I-35 Corridor. Dewpoint temperatures will remain mainly steady in the
upper 60s to lower 70s keeping heat indices below advisory criteria.
Above normal temperatures will continue over next weekend. Monday a
midlevel trough will approach the TX coast from the Gulf and could
produce some showers and thunderstorms.

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Tue Jun 11 2024

VFR flying conditions will prevail overnight through Tuesday evening.
There are low PROBs for SHRA/TSRA with restrictions to CIGs and/or
VSBYs. Will leave mention out for now as there is now uncertainty on
locations and movement. However, expect mention in later forecasts
for at least one or more sites based on radar and/or model trends.
MVFR CIGs return later Tuesday night. Light, less than 10 KTs, winds
prevail, except strong wind gusts are possible in/near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  90  73  94 /  30  30   0   0
Austin Bergstrom Intl Airport  73  89  72  92 /  20  30   0   0
New Braunfels Muni Airport     74  92  73  95 /  20  30   0   0
Burnet Muni Airport            72  87  71  91 /  40  30   0   0
Del Rio Intl Airport           80 100  81 102 /  10  10   0   0
Georgetown Muni Airport        72  87  71  91 /  30  30   0   0
Hondo Muni Airport             74  93  74  95 /  20  10   0   0
San Marcos Muni Airport        73  90  71  93 /  20  30   0   0
La Grange - Fayette Regional   74  89  73  92 /  20  30   0   0
San Antonio Intl Airport       76  92  75  95 /  20  20   0   0
Stinson Muni Airport           76  94  76  96 /  20  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...Platt
Aviation...04
Hazardous weather outlook, Jun 10, 2:35 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
235 AM CDT Mon Jun 10 2024

TXZ171>173-183>194-202>209-217>225-228-111200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
235 AM CDT Mon Jun 10 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered thunderstorms are possible today and tonight across the
area. Locally heavy rain, gusty winds, and small hail will be the
main risk. Some localized flooding will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances continue into Wednesday. The main threats
will continue to be locally heavy rain, gusty winds, and small
hail. Some localized flooding will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 11, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
107 AM CDT Tue Jun 11 2024

TXZ183-184-110645-
Val Verde TX-Edwards TX-
107 AM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Juno, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
U.S. Highway 277 Near The Sutton-Edwards County Line and State
Highway 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10061 3018 10044 2992 10084 3029 10110
TIME...MOT...LOC 0605Z 311DEG 27KT 3032 10095

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:57 PM CDTSpecial Weather StatementEWXWilliamson33 min
Jun 11, 3:12 PM CDTSpecial Weather StatementEWXReal48 min
Jun 11, 3:45 PM CDTSpecial Weather StatementEWXBastrop45 min
Jun 11, 4:21 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee32 min
Jun 11, 4:40 PM CDTSpecial Weather StatementEWXReal50 min
Jun 11, 4:52 PM CDTSpecial Weather StatementEWXComal, Guadalupe, Hays38 min
Jun 11, 5:06 PM CDTSpecial Weather StatementEWXEdwards39 min
Jun 11, 5:31 PM CDTSpecial Weather StatementEWXBandera, Medina59 min
Jun 11, 5:32 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe58 min
Jun 11, 5:46 PM CDTSpecial Weather StatementEWXReal59 min
Jun 11, 6:00 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde45 min
Jun 11, 6:34 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales41 min
Jun 11, 6:36 PM CDTSpecial Weather StatementEWXKinney39 min
Jun 11, 6:54 PM CDTSpecial Weather StatementEWXBandera, Kerr51 min
Jun 11, 6:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde63 min

Nearby

Special Weather Statements in Texas, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.